TheLupusSite.com banner

1 - 14 of 14 Posts

·
Registered
Joined
·
995 Posts
Discussion Starter #1
well after nearly five years on 10 mg of pred, I am trying to reduce it again. 1 mg a month. July being the first month
last summer I tried and got down to 6 before a bad flare, and ended up back at 10 mg to get over it. so here I go again.

I keeps saying when I get down that far I will never go up again. but never say never, when I flare so terrible I dont think about having to go down. just give me more:lol:

so I am determined to get down to 5 for a maintance dose and they come off completely ( this is under doctor supervision)

so wish me luck again
 

·
Registered
Joined
·
931 Posts
Keeping my fingers, toes and eyes crossed that all will go well with the pred tapering for you!!!

:fingers::goodvibes::goodvibes::fingers:

Best of luck!!! :bigsmile:

Zoi
 

·
Registered
Joined
·
376 Posts
Good luck goats. I just went throught the same exercise recently and got to 8 mg. I had to go to 80 mg to get the flare under contol. I'm at 50 mg now.

What other meds are you taking? I'm on 25 mg methotrexate (injection), but the assumption is that the metho is not enough because of the flare. The doc is thinking of switching me to imuran.

Again, I really hope this works out for you. It is my dream to get off prednisone as well.

Nutty.
 

·
Registered
Joined
·
3,471 Posts
Goats are you taking anything else? you know Aza or mex?? so it would hoepfully get you right down or off all together

all the best Lin xxx
 

·
Registered
Joined
·
6,152 Posts
(((((((Carol)))))))

The very best of luck with the taper! I know how hard you have been trying to get off it. Just remember Carol that your quality of life is the most important thing so go easy on yourself okay?

Luv n stuff
Joan:rose:
 

·
Registered
Joined
·
154 Posts
Good Luck Goats,
I really hope it go's well for you, i know how you feel , we will all keep praying for you:wink2:
june
 

·
Registered
Joined
·
15,684 Posts
Hi Carol :hug:

I have everything crossed this time for you :thumbs: you can only try, if it doesn't work then so be it...........Joan is right quality of life is sooooooo important for us.

sending hugs,

love
Lily
 

·
Moderator
Joined
·
11,405 Posts
Hi Goats,

Good luck with your pred taper.:luck:

Joan and Lily are right, quality of life is most important.

:goodvibes:
Lyn
 

·
Registered
Joined
·
1,485 Posts
Good luck, Carol! I'll keep you in my thoughts. I was able to stay off pred for more than 6 months. And I'm determined to start weaning myself off again. Soon. If I can ever get over this stupid kidney infection.

I hate prednisone as much as anybody. But I also will be the first to say that it makes life bearable. I will just get in line and copy everybody saying "quality of life."

Hugs and lots of good luck
(it's not personal failure if you have to take prednisone!)

Sunny
 

·
Registered
Joined
·
995 Posts
Discussion Starter #12
Thank you everyone. you are always here for me. it is a nice warm feeling.

I also take 175 mg imuran and 400 mg of plaq
so the thought is the imuran should replace the pred of course
trials and errors is the way to go with lupus

Happy Holiday to everyone in the US July 4th
 

·
Registered
Joined
·
2,173 Posts
HI Carol,


Good luck to you. I know you would really like to get down on your pred.... I hope it really works for you this time and that you do not have a flair up this time....


Love Penny
 

·
Inky
Joined
·
249 Posts
Good luck, I really do hope you manage it. :)

I didn't manage to get off 10mg the first time - I got to 3Mg and then had to go back up, I then stabilised on 7.5.

After a year on 7.5 I tried a second time. I took it much more slowly reducing 1mg over seven weeks (adding in a day each week when I reduced by a mg, until all days were down one mg). It was slow but less uncomfortable and I stayed on the dropped dose for a month then another seven weeks to go another mg down. It felt easier that way and I did get off it finally. 18 months now without.

But Joandublin is right, it is the quality of your life that is important and if pred helps, it helps. I cope with mepacrine and arcoxia as my main drugs to dampen inflammation but I miss the energy I got with pred. But not the side effects, my face got puffy :( and I bruised really badly. Overall I would say I felt better physically on pred but worse psychologically/emotionally.

Best wishes, Sara
 
1 - 14 of 14 Posts
Top